Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 2, NWS Wakefield, VA

March 6, 20117 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Mar 6, 2011, 7:27 PM EST for 7 counties in Virginia. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 6, 2011, 7:27 PM EST (00:27 UTC)
Expired
Mar 6, 2011, 8:15 PM EST
In force
48 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Charles City County, VA, Chesterfield County, VA, Hanover County, VA, Henrico County, VA, King and Queen County, VA, King William County, VA, New Kent County, VA

The radar

The Norfolk radar (KAKQ), 76 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 7:39 PM ESTTSTM WND DMG3 S Ednas Mill, VAROOF AND WINDOWS OF A BUILDING WERE DAMAGED.
Mar 6, 7:47 PM ESTTSTM WND DMG4 Sw New Kent, VATREE DOWN ON RT. 155 NEAR I-64.
Mar 6, 7:58 PM ESTTSTM WND DMG1 Nnw West Point, VA34 FT CAMPER TRAILOR KNOCKED OVER. NUMEROUS TREES REPORTED KNOCKED DOWN AS WELL.
Mar 6, 8:00 PM ESTTSTM WND DMGMascot, VANUMEROUS TREES REPORTED KNOCKED DOWN OR UPROOTED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 6:24 PM ESTTornado WatchSPC4 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 0.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2011-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2011-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

269 
WUUS51 KAKQ 070027
SVRAKQ
VAC036-041-085-087-097-101-127-070115-
/O.NEW.KAKQ.SV.W.0002.110307T0027Z-110307T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
727 PM EST SUN MAR 6 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
  EXTREME EAST CENTRAL CHESTERFIELD COUNTY IN CENTRAL VIRGINIA...
  EXTREME SOUTHEASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
  SOUTHEASTERN HENRICO COUNTY IN CENTRAL VIRGINIA...
  CENTRAL KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
  SOUTHEASTERN KING WILLIAM COUNTY IN EAST CENTRAL VIRGINIA...
  NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...

* UNTIL 815 PM EST

* AT 723 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF BOTTOMS
  BRIDGE...OR 6 MILES WEST OF ROXBURY...AND MOVING NORTHEAST AT 45
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PROVIDENCE FORGE AROUND 735 PM EST.
  TALLEYSVILLE AND TUNSTALL AROUND 740 PM EST.
  NEW KENT AROUND 745 PM EST.
  LITTLE PLYMOUTH...KING AND QUEEN COURTHOUSE AND WEST POINT AROUND
  800 PM EST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MOUNTCASTLE...WRIGHTS CORNER...BROWNS CORNER...NEW KENT AIRPORT...
QUINTON...COLONIAL DOWNS...SLATERVILLE...PALLS...LANESVILLE AND
COHOKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3779 7688 3779 7687 3771 7674 3760 7669
      3734 7725 3749 7737 3780 7690
TIME...MOT...LOC 0027Z 238DEG 37KT 3747 7721
WIND...HAIL 60MPH <.75IN

$$

WAMSLEY
3 follow-up statements
848 
WWUS51 KAKQ 070041
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
741 PM EST SUN MAR 6 2011

VAC036-087-070051-
/O.CAN.KAKQ.SV.W.0002.000000T0000Z-110307T0115Z/
CHARLES CITY VA-HENRICO VA-
741 PM EST SUN MAR 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENRICO AND
WESTERN CHARLES CITY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTILL 1100 PM EST. 

LAT...LON 3779 7687 3772 7675 3760 7669 3743 7706
      3756 7725 3780 7690
TIME...MOT...LOC 0041Z 238DEG 37KT 3754 7705

$$

VAC085-097-101-127-070115-
/O.CON.KAKQ.SV.W.0002.000000T0000Z-110307T0115Z/
NEW KENT VA-KING WILLIAM VA-KING AND QUEEN VA-HANOVER VA-
741 PM EST SUN MAR 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN HANOVER...CENTRAL KING AND QUEEN...SOUTHEASTERN KING
WILLIAM AND NEW KENT COUNTIES UNTIL 815 PM EST...

AT 738 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR TALLEYSVILLE...MOVING NORTHEAST
AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KING AND QUEEN COURTHOUSE...LITTLE PLYMOUTH AND WEST POINT AROUND
  800 PM EST.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE PALLS...
LANESVILLE...COHOKE...COOKE...ROSE GARDEN...ROMANCOKE...
DRAGONVILLE...MASCOT AND VELMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3779 7687 3772 7675 3760 7669 3743 7706
      3756 7725 3780 7690
TIME...MOT...LOC 0041Z 238DEG 37KT 3754 7705
WIND...HAIL 60MPH <.75IN

$$

WAMSLEY
109 
WWUS51 KAKQ 070051
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
751 PM EST SUN MAR 6 2011

VAC085-070100-
/O.CAN.KAKQ.SV.W.0002.000000T0000Z-110307T0115Z/
HANOVER VA-
751 PM EST SUN MAR 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN HANOVER
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

PLEASE SEND YOUR REPORTS OF WIND DAMAGE...INCLUDING TREES OR 
LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN 
WAKEFIELD AT...1...800...7 3 7...8 6 2 4. IN WAKEFIELD.

LAT...LON 3779 7687 3772 7675 3760 7669 3751 7693
      3761 7707 3780 7690
TIME...MOT...LOC 0050Z 238DEG 37KT 3759 7695

$$

VAC097-101-127-070115-
/O.CON.KAKQ.SV.W.0002.000000T0000Z-110307T0115Z/
NEW KENT VA-KING WILLIAM VA-KING AND QUEEN VA-
751 PM EST SUN MAR 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL KING
AND QUEEN...SOUTHEASTERN KING WILLIAM AND NORTH CENTRAL NEW KENT
COUNTIES UNTIL 815 PM EST...

AT 748 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR NEW KENT...MOVING NORTHEAST AT
45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LITTLE PLYMOUTH AND KING AND QUEEN COURTHOUSE AROUND 800 PM EST.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
ROMANCOKE...DRAGONVILLE AND VELMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR DAMAGING WINDS IF YOU ARE IN THE PATH OF 
THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3779 7687 3772 7675 3760 7669 3751 7693
      3761 7707 3780 7690
TIME...MOT...LOC 0050Z 238DEG 37KT 3759 7695
WIND...HAIL 60MPH <.75IN

$$

WAMSLEY
383 
WWUS51 KAKQ 070102
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
802 PM EST SUN MAR 6 2011

VAC097-101-127-070111-
/O.CAN.KAKQ.SV.W.0002.000000T0000Z-110307T0115Z/
NEW KENT VA-KING WILLIAM VA-KING AND QUEEN VA-
802 PM EST SUN MAR 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KING AND QUEEN...
SOUTHEASTERN KING WILLIAM AND NORTH CENTRAL NEW KENT COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
FROM HAIL OR DAMAGING WINDS.

ADDITIONAL THUNDERSTORMS ARE STILL POSSIBLE AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 1100 PM EDT...BUT WILL LIKELY BE EXPIRED 
BEFORE THAT. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WAKEFIELD.

LAT...LON 3779 7687 3772 7675 3760 7669 3751 7693
      3761 7707 3780 7690
TIME...MOT...LOC 0101Z 238DEG 37KT 3765 7683

$$

WAMSLEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 4:11 PM EST, 3 hours 16 minutes earlier.

Area forecast discussion, Mar 6, 4:11 PM EST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EST SUN MAR 6 2011

.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST UP THE EASTERN
SEABOARD TONIGHT...WHILE DRAGGING THE COLD FRONT ACROSS THE MID
ATLANTIC STATES THIS EVENING. HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST ON MONDAY AND TUESDAY. THE HIGH PRESSURE SYSTEM WILL
MOVE OFF THE NEW ENGLAND COAST WEDNESDAY AHEAD OF ANOTHER LOW
PRESSURE SYSTEM AND COLD FRONT...WHICH MOVE INTO THE MID ATLANTIC
THURSDAY.

&&

.NEAR TERM /THROUGH MONDAY/...
THE MAIN BAND OF MODERATE TO HEAVY RAIN IS MOVING ACROSS THE CWA
AT THIS TIME...WITH SOME RAINFALL RATES UP TO .5 TO .75 INCHES PER
HOUR. THE SURFACE LOW IN NEAR CHO/LKU AND CONTINUES TO LIFT
NORTHEAST WITH THE COLD FRONT STRETCHING SOUTH THROUGH CENTRAL NC
TOWARD COLUMBIA SC. THIS FRONT WILL PICK UP SPEED TO THE EAST AND
SHOULD MOVE ACROSS THE AREA BY 2Z TO 3Z. BEHIND THIS MAIN RAIN
BAND...MORE SHOWERS AND POSSIBLE A THUNDERSTORM HAVE BEGUN TO
DEVELOP SO HAVE HELD ON TO HIGHER POPS THROUGH THE EARLY EVENING
TIME FRAME. BY 6Z HOWEVER...EXPECT THAT THE RAIN SHOULD BE OVER.
CLOUDS HOWEVER LOOK TO LINGER THROUGH MUCH OF THE NIGHT DUE TO THE
NEGATIVELY TILTED TROUGH. THE LOW LEVELS DO REMAIN SATURATED SO
EXPECT TO SEE THE LOWER CLOUDS HANG TO BETWEEN 6Z AND 9Z BEFORE
THEY AREA FINALLY VANQUISHED BY THE NW FLOW AND DRIER AIR. FOR
LOWS OVERNIGHT...TEMPERATURES WILL FALL SIGNIFICANTLY BEHIND THE
FRONT WITH THE COLD ADVECTION...BUT HAVE LEANED TOWARD THE WARMER
MET NUMBERS BASED UPON THE CLOUDS LINGERING AND THE WINDS STAYING UP.

HIGH PRESSURE THEN BUILDS IN FROM THE NORTHWEST ON MONDAY...WHICH
WILL RETURN THE SUNSHINE AND DRY WEATHER. BUT WITH THE NW FLOW
ALOFT AND COLD ADVECTION TEMPERATURES WILL BE COOLER...WITH
READINGS IN THE UPPER 40S ALONG THE DELMARVA AND THE LOW TO MID
50S ELSEWHERE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE STRONG HIGH PRESSURE...CENTERED OVER NEW ENGLAND WILL MAINTAIN
IS CONTROL OF THE WEATHER ACROSS MOST OF THE EASTERN SEABOARD INTO
WEDNESDAY AS IT NOSES DOWN THE COAST. THIS WILL KEEP THE WEATHER
DRY...HOWEVER...WITH THE FLOW ALOFT TURNING OUT OF THE SW...WILL
SEE PERIOD OF CLOUDS WITH HIGH LEVEL MOISTURE SLIDING THROUGH.
THESE CLOUDS WILL LIKELY HOLD TEMPS DOWN SOME ON TUESDAY...BUT
WITH SOME WARM ADVECTION DEVELOPING ON WEDNESDAY AHEAD OF AN
APPROACHING COLD FRONT SHOULD SEE TEMPERATURES CONTINUE TO
MODERATE ON WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
GUIDANCE WAY TO FAST WITH SFC REFLECTION ON THE NEXT SYSTEM TO
EFFECT THE RGN. FOLLOWING CLOSE TO THE H70-50 HEIGHT PATTERN FOR
TRACK OF NEXT SYSTEM ON THU. MID LVL TROUGH WILL DIG OVER THE NRN
PLAINS/UPR MIDWEST ON WED AS LARGE 1045+ HIGH HOLDS OVER
SOUTHEASTERN QUEBEC. UNSURE WHY GUIDANCE IS SO PROBLEMATIC AS OF
LATE WITH TIMING OF SFC FEATURES WITH DEEPENING MID LVL TROUGHS
(ESP WITH A 1045+ HIGH SLOWING EASTWARD PROGRESSION). THE SLOWER
SOLN USUALLY WINS OUT WITH DEEPENING TROUGHS. IN ANY EVENT...HAVE
SLOWED TIMING OF PRECIP AND ASSCD FRONTAL SYSTEM AROUND 12 HRS FROM
CRNT TIMING OF GUIDANCE. WILL CONTINUE WITH CHCS OF RAIN LATE THU
INTO THU NIGHT AND SLOW CLEARING ON FRI. HAVE KEPT DRY FCST FOR
REMAINDER OF EXTENDED WITH UNCERTAINTY OF NEXT SYSTEM. TEMPS FAIRLY
CLOSE TO NORMAL FOR THIS TIME OF YEAR.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
COLD FRONT OVER WESTERN VA WITH SERIES OF FRONTL WAVES OVER NC AND
SRN VA. THE WAVES WILL TRACK NE AS THE FRONT SLOWLY MOVES THRU THE
REGION THIS AFTN/EVENING. LOTS OF RAIN ASSOC WITH THE FRONT WITH
HEAVIEST RAIN AT 18Z OVER NRN VA...PIEDMONT AND EXTENDING INTO NC.
FRONT EXPECTED TO MOVE OFF THE COAST EARLY TONIGHT BUT PRECIP WILL
LINGER A FEW HOURS BEHIND IT. MVFR/IFR CIGS AND VIS WILL PREVAIL
THRU MIDNIGHT BEFORE CONDS BEGIN TO IMPROVE. WNDS MOSTLY SE-SW
ACROSS AREA WITH SOME GUSTS TO 20 KT OR BETTER. WNDS WILL SHFT SW-
NW THEN NW-N AS FRONT MOVES THRU. VFR CONDS ON MON.

HIGH PRESSURE RETURNS ON MONDAY AND HANGS AROUND INTO WEDNESDAY
WITH VFR CONDITIONS. THE NEXT LOW PRESSURE SYSTEM ARRIVES ON
THU... SETTING THE STAGE FOR A SIMILAR SETUP IN TERMS OF
WIDESPREAD MVFR/IFR CONDITIONS WITH MORE RAIN LIKELY.

&&

.MARINE...
STRONG WINDS CONTINUE EARLY THIS AFTN AHEAD OF THE SFC COLD FRONT
THAT WILL PUSH ACROSS THE WATERS LATER THIS EVE (SOME GUSTS TO 30
KTS+)..ESP WITH FRONTAL PASSAGE. WINDS WILL SHIFT TO THE W/NW LATER
TNT WITH A LOW LVL SURGE OF COLD AIR PUSHING OVER THE WATERS INTO
MON AFTN BEFORE SCA FLAGS END OVER THE BAY LATER IN THE EVE
(STRONGEST WINDS OVER NRN WATERS). SEAS OVER THE COASTAL WATERS WILL
CONTINUE TO REMAIN AT OR ABV 5 FT INTO EARLY TUE. HAVE NOT EXTENDED
SCA BEYOND THAT WITH UNCERTAINTY OF SEAS REMAINING OR FALLING BELOW
CRITERIA (ESP NRN WATERS) WITH ONSHORE FLOW RE-DVLPG. HIGH PRESSURE
RETURNS TO THE REGION MID WEEK BEFORE NEXT SYSTEM LATE THU.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST MONDAY FOR ANZ630>633.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ650-652-654-
     656-658.

&&

SYNOPSIS...ESS
NEAR TERM...ESS
SHORT TERM...ESS
LONG TERM...CCW
AVIATION...JEF
MARINE...CCW
Hazardous weather outlook, Mar 6, 6:28 PM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
628 PM EST SUN MAR 6 2011

MDZ021>025-VAZ048-049-060>069-072>079-085-099-100-072330-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-MIDDLESEX-ACCOMACK-NORTHAMPTON VA-
628 PM EST SUN MAR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

LOCALLY HEAVY RAINFALL AND AN ISOLATED THUNDERSTORM WILL BE
POSSIBLE THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ070-071-080>084-086>098-072330-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-CHESTERFIELD-HENRICO-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MATHEWS-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
628 PM EST SUN MAR 6 2011

...TORNADO WATCH 41 IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO SEND REPORTS OF STRONG WINDS OR WIND DAMAGE
TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD.

ANZ650-652-654-656-658-072330-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
628 PM EST SUN MAR 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ632-633-072330-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
628 PM EST SUN MAR 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY...
...TORNADO WATCH 41 IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CHESAPEAKE BAY
AND CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630-631-072330-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
628 PM EST SUN MAR 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WRS

In the hours before

Special weather statement, Mar 6, 2:37 PM EST, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
237 PM EST SUN MAR 6 2011

VAZ072-081>083-088>090-092-062045-
CHARLES CITY VA-JAMES CITY VA-KING WILLIAM VA-NEW KENT VA-PRINCE
GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
237 PM EST SUN MAR 6 2011

...A LINE OF SHOWERS WITH BREIF HEAVY RAIN MOVING THROUGH EAST
CENTRAL VIRGINIA...

AT 237 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS FROM 9 MILES SOUTHWEST OF DISPUTANTA TO 19 MILES
SOUTH OF SUSSEX...OR FROM 9 MILES SOUTHWEST OF DISPUTANTA TO 6 MILES
NORTHWEST OF BOYKINS...MOVING NORTHEAST AT 40 MPH. THIS ACTIVITY
WILL BE NEAR RICHARD BLAND COLLEGE AROUND 240 PM EST...
  NEW BOHEMIA AROUND 245 PM EST...
  PRINCE GEORGE AROUND 250 PM EST...
  JORDAN POINT COUNTRY CLUB AROUND 255 PM EST...
  JORDANS POINT AROUND 300 PM EST...
  BARNETTS AROUND 305 PM EST...

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE SHOWERS.

BRIEF...BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADWAYS. AN ISOLATED THUNDERSTORM MAY BE EMBEDDED IN THIS LINE. S.

LAT...LON 3663 7724 3722 7739 3732 7728 3769 7693
      3767 7691 3765 7691 3765 7688 3720 7675
      3723 7680 3723 7685 3725 7687 3723 7693
      3721 7690 3721 7679 3718 7677

WAMSLEY
Special weather statement, Mar 6, 3:24 PM EST, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 PM EST SUN MAR 6 2011

VAZ072>078-082>085-089>091-062130-
CHARLES CITY VA-ESSEX VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN
VA-KING WILLIAM VA-LANCASTER VA-MIDDLESEX VA-NEW KENT
VA-NORTHUMBERLAND VA-RICHMOND VA-SURRY VA-WESTMORELAND VA-YORK VA-
324 PM EST SUN MAR 6 2011

...A LINE OF SHOWERS WITH VERY HEAVY RAIN MOVING THROUGH SOUTH
CENTRAL VIRGINIA....

AT 324 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS FROM TALLEYSVILLE TO ELBERON...OR FROM TALLEYSVILLE
TO 6 MILES SOUTHWEST OF SURRY...MOVING NORTHEAST AT 45 MPH. THIS
ACTIVITY WILL BE NEAR LANESVILLE AROUND 330 PM EST...
  WARREN MILL AROUND 335 PM EST...
  STEVENSVILLE AROUND 340 PM EST...
  CROUCH AROUND 345 PM EST...
  UPRIGHT AROUND 350 PM EST...
  DUNNSVILLE AROUND 355 PM EST...

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE SHOWERS.

BRIEF...BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADWAYS. AN ISOLATED THUNDERSTORM MAY BE EMBEDDED IN THIS LINE.

LAT...LON 3803 7650 3763 7640 3767 7648 3764 7651
      3775 7658 3788 7677 3786 7677 3772 7659
      3763 7654 3759 7641 3735 7661 3742 7670
      3734 7663 3719 7675 3725 7687 3723 7693
      3717 7676 3696 7693 3759 7710 3814 7660

WAMSLEY
Special weather statement, Mar 6, 4:23 PM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
423 PM EST SUN MAR 6 2011

MDZ021-VAZ073-075>078-084-085-062230-
DORCHESTER MD-GLOUCESTER VA-KING AND QUEEN VA-LANCASTER VA-MIDDLESEX
VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
423 PM EST SUN MAR 6 2011

...A LINE OF SHOWERS WITH VERY HEAVY RAIN MOVING THROUGH NORTHEAST
SECTIONS OF COASTAL VIRGINIA....

AT 423 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS FROM HAGUE TO GLENNS...OR FROM 6 MILES NORTHWEST OF
CALLAO TO CHRIST CHURCH...MOVING NORTHEAST AT 45 MPH. THIS ACTIVITY
WILL BE NEAR WHITE STONE AROUND 435 PM EST...
  LEWISETTA AROUND 440PM EST...
  WICOMICO CHURCH AROUND 445 PM EST...
  FAIR PORT AROUND 450 PM EST...
  SMITH POINT AROUND 500 PM EST...

WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE SHOWERS.

BRIEF...BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER
ON ROADWAYS.

LAT...LON 3824 7611 3828 7621 3803 7646 3794 7631
      3819 7609 3801 7619 3813 7608 3762 7640
      3763 7652 3762 7643 3736 7662 3777 7669
      3777 7668 3763 7652 3764 7651 3794 7678
      3834 7624 3845 7632 3863 7616

WAMSLEY
Special weather statement, Mar 6, 5:17 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
517 PM EST SUN MAR 6 2011

NCZ012-VAZ065-079-087-062330-
BRUNSWICK VA-GREENSVILLE VA-MECKLENBURG VA-NORTHAMPTON NC-
517 PM EST SUN MAR 6 2011

...A LINE OF SHOWERS WITH BREIF HEAVY RAIN MOVING THROUGH PORTIONS
OF NORTHEASTERN NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA....

AT 517 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS FROM 13 MILES NORTH OF HENDERSON TO 6 MILES
NORTHWEST OF LINWOOD...MOVING NORTHEAST AT 40 MPH. THIS ACTIVITY
WILL BE NEAR KEATS AROUND 520 PM EST...
  JOHN H KERR DAM AROUND 525 PM EST...
  BEECHWOOD AROUND 530 PM EST...
  BRACEY AROUND 535 PM EST...
  LA CROSSE AROUND 540 PM EST...
  BRODNAX AROUND 550 PM EST...

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE SHOWERS.

BRIEF...BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADWAYS. AN ISOLATED THUNDERSTORM MAY BE EMBEDDED IN THIS LINE.

LAT...LON 3685 7787 3684 7747 3673 7749 3669 7747
      3667 7751 3666 7748 3631 7748 3630 7751
      3632 7758 3640 7756 3643 7764 3647 7766
      3647 7776 3650 7789 3651 7791 3655 7791
      3654 7840

WAMSLEY
Special weather statement, Mar 6, 6:41 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
641 PM EST SUN MAR 6 2011

VAZ068-070-071-079>083-087>089-070030-
AMELIA VA-BRUNSWICK VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE
VA-GREENSVILLE VA-HENRICO VA-NEW KENT VA-PRINCE GEORGE VA-SURRY
VA-SUSSEX VA-
641 PM EST SUN MAR 6 2011

...A LINE OF SHOWERS WITH BRIEF HEAVY RAIN MOVING THROUGH PORTIONS
OF DINWIDDIE AND CHESTERFIELD COUNTIES AND THE RICHMOND METRO AND
TRI-CITIES AREA...

AT 635 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES WEST OF LAKE CHESDIN PARK TO 7
MILES SOUTHWEST OF PURDY...OR FROM MANNBORO TO 7 MILES SOUTHWEST OF
PURDY...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
  COWIE CORNER AROUND 640 PM EST...
  WHARFS STORE AROUND 645 PM EST...
  SUTHERLAND AROUND 650 PM EST...
  BEACH AROUND 655 PM EST...
  POCAHONTAS STATE PARK AROUND 700 PM EST...
  CHESTERFIELD AROUND 705 PM EST...

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE SHOWERS.

BRIEF...BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADWAYS. AN ISOLATED THUNDERSTORM MAY BE EMBEDDED IN THIS LINE.

LAT...LON 3730 7779 3755 7726 3754 7724 3758 7720
      3759 7715 3729 7705 3692 7704 3673 7769
      3701 7776

DAP
Special weather statement, Mar 6, 7:17 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
717 PM EST SUN MAR 6 2011

VAZ063-070>074-081>083-085-070115-
CHARLES CITY VA-CHESTERFIELD VA-ESSEX VA-HANOVER VA-HENRICO VA-KING
AND QUEEN VA-KING WILLIAM VA-MIDDLESEX VA-NEW KENT VA-PRINCE GEORGE
VA-
717 PM EST SUN MAR 6 2011

...STRONG THUNDERSTORMS MOVING THROUGH THE RICHMOND METRO AREA...

AT 716 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BENSLEY TO PRINCE GEORGE...OR FROM
MEADOWBROOK TO FORT LEE...MOVING NORTHEAST AT 50 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...
  WAYSIDE AROUND 725 PM EST...
  MECHANICSVILLE AROUND 730 PM EST...
  STUDLEY AROUND 735 PM EST...
  ENFIELD AROUND 740 PM EST...
  TURPIN AROUND 745 PM EST...
  WALKERTON AROUND 750 PM EST...

WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS. IN
ADDITION...HEAVY RAINFALL CAN BE EXPECTED.

LAT...LON 3790 7680 3781 7673 3779 7669 3773 7662
      3717 7725 3732 7738 3751 7751 3797 7693

WSAMMLER

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 7:17 PM ESTSpecial Weather StatementAKQCharles City, Essex, Henrico, King and Queen, King William, New Kent and 2 more58 min
Mar 6, 8:16 PM ESTSpecial Weather StatementAKQLancaster, Mathews, Middlesex44 min
Mar 6, 8:26 PM ESTSpecial Marine WarningAKQ64 min
Mar 6, 8:29 PM ESTSpecial Weather StatementAKQIsle of Wight, Mathews, York, City of Hampton, City of Newport News, City of Norfolk and 3 more61 min
Mar 7, 9:38 AM ESTRiver Flood WarningAKQChesterfield, Henrico, City of Richmond48 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.